Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 178, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 14, 2006, 7:45 AM CDT for Cherokee County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2006, 7:45 AM CDT (12:45 UTC)
- Expired
- May 14, 2006, 8:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 5:52 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:13 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 14, 6:13 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 613 AM CDT SUN MAY 14 2006 .UPDATE... SEVERE TSTM WATCH HAS BEEN REPLACED...COVERING ALL BUT EXTREME NORTH PARTS OF AREA. SEVERE STORMS CONTINUE TO DEVELOP...MAINLY ACROSS EAST TEXAS. && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, May 14, 6:00 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SUN MAY 14 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE ONGOING THIS MORNING...MOSTLY SOUTH OF THE INTERSTATE 30 CORRIDOR IN NORTHEAST TEXAS...AND SOUTH OF THE ARKANSAS BORDER. SOME OF THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF GOLF...AND A FEW STORMS COULD CONTAIN BRIEF BUT DAMAGING WIND GUSTS. ADDITIONAL THUNDERSTORM REDEVELOPMENT THIS AFTERNOON WILL BE CONFINED TO MAINLY SOUTH OF THE INTERSTATE 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... LITTLE IF ANY THUNDERSTORM ACTIVITY IS EXPECTED UNTIL THE APPROACH OF THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS COULD POSSIBLY BE REACTIVATED THIS MORNING ACROSS NORTHEAST TEXAS AND NORTHERN LOUISIANA. VII
In the hours before
Local storm report, May 14, 6:42 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HAIL MINEOLA 32.67N 95.49W
05/14/2006 E0.75 INCH WOOD TX TRAINED SPOTTER
LASTING 10 MIN
&&
24Local storm report, May 14, 7:01 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HAIL 1 S TYLER 32.31N 95.30W
05/14/2006 E0.75 INCH SMITH TX TRAINED SPOTTER
I MILE SOUTH OF TYLER POUNDS FIELD
&&
24Local storm report, May 14, 7:04 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL TYLER 32.33N 95.30W
05/14/2006 E1.00 INCH SMITH TX TRAINED SPOTTER
SW LOOP
&&
24Local storm report, May 14, 7:05 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM HAIL NOONDAY 32.24N 95.40W
05/14/2006 E1.00 INCH SMITH TX TRAINED SPOTTER
&&
24Local storm report, May 14, 7:09 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL WHITEHOUSE 32.23N 95.22W
05/14/2006 E1.00 INCH SMITH TX TRAINED SPOTTER
&&
24Local storm report, May 14, 7:37 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 AM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HAIL 3 E HUNTINGTON 31.28N 94.53W
05/14/2006 E0.75 INCH ANGELINA TX TRAINED SPOTTER
0725 AM HAIL 3 W CUSHING 31.81N 94.89W
05/14/2006 E1.00 INCH NACOGDOCHES TX TRAINED SPOTTER
HAIL FELL IN SACUL.
&&
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:23 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 37 min |
| May 14, 12:46 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 59 min |
| May 14, 12:56 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 64 min |
| May 14, 1:51 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 54 min |
| May 14, 1:58 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 17 min |
| May 14, 3:39 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 36 min |
| May 14, 3:54 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 36 min |
| May 14, 4:39 AM CDT | Severe Thunderstorm Warning | SHV | Franklin | 36 min |
| May 14, 5:17 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 43 min |
| May 14, 5:27 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 48 min |
| May 14, 6:14 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 61 min |
| May 14, 6:18 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk | 57 min |
| May 14, 6:26 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 64 min |
| May 14, 6:29 AM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 46 min |
| May 14, 6:36 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 39 min |
| May 14, 7:00 AM CDT | Tornado Warning | SHV | Cherokee, Nacogdoches, Rusk | 45 min |
| May 14, 7:12 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 48 min |
| May 14, 7:44 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 61 min |
| May 14, 7:58 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 62 min |
| May 14, 1:35 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 40 min |
| May 14, 4:18 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 57 min |
| May 14, 4:26 AM CDT | Severe Thunderstorm Warning | SHV | Union | 64 min |
| May 14, 5:08 AM CDT | Severe Thunderstorm Warning | SHV | Webster | 67 min |
| May 14, 5:46 AM CDT | Severe Thunderstorm Warning | SHV | Bienville | 59 min |
| May 14, 8:05 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 55 min |
| May 14, 8:19 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 37 min |
| May 13, 11:52 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 38 min |
| May 14, 12:09 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 51 min |
| May 14, 12:44 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 61 min |
| May 14, 1:32 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 43 min |
| May 14, 2:03 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.